Partial control of escapes in chaotic scattering

Mattia Coccolo, Jesús M. Seoane, Samuel Zambrano, Miguel A F Sanjuán

Research output: Contribution to journalArticle

Abstract

Chaotic scattering in open Hamiltonian systems is relevant for different problems in physics. Particles in such kind of systems can exhibit both bounded or unbounded motions for which escapes from the scattering region can take place. This paper analyzes how to control the escape of the particles from the scattering region in the presence of noise. For that purpose, we apply the partial control technique to the Hénon-Heiles system, which implies that we need to use a control smaller than the noise present in the system. The main finding of our work is the successful control of the particles in the scattering region with a control smaller than noise. We have also analyzed and compared the escapes time of orbits in the scattering region for different situations. Finally, we believe that our results might contribute to a better understanding of both chaotic scattering phenomena and the application of the partial control technique to continuous dynamical systems.

Original languageEnglish
Article number1350008
JournalInternational Journal of Bifurcation and Chaos
Volume23
Issue number1
DOIs
Publication statusPublished - Jan 2013

Fingerprint

Scattering
Partial
Hamiltonians
Open Systems
Hamiltonian Systems
Dynamical systems
Orbits
Physics
Dynamical system
Orbit
Imply
Motion

Keywords

  • chaotic scattering
  • Controlling chaos
  • escaping dynamics

ASJC Scopus subject areas

  • Applied Mathematics
  • General
  • Engineering(all)
  • Modelling and Simulation

Cite this

Partial control of escapes in chaotic scattering. / Coccolo, Mattia; Seoane, Jesús M.; Zambrano, Samuel; Sanjuán, Miguel A F.

In: International Journal of Bifurcation and Chaos, Vol. 23, No. 1, 1350008, 01.2013.

Research output: Contribution to journalArticle

Coccolo, Mattia ; Seoane, Jesús M. ; Zambrano, Samuel ; Sanjuán, Miguel A F. / Partial control of escapes in chaotic scattering. In: International Journal of Bifurcation and Chaos. 2013 ; Vol. 23, No. 1.
@article{f270e609404b4730b173e7ca61562c48,
title = "Partial control of escapes in chaotic scattering",
abstract = "Chaotic scattering in open Hamiltonian systems is relevant for different problems in physics. Particles in such kind of systems can exhibit both bounded or unbounded motions for which escapes from the scattering region can take place. This paper analyzes how to control the escape of the particles from the scattering region in the presence of noise. For that purpose, we apply the partial control technique to the H{\'e}non-Heiles system, which implies that we need to use a control smaller than the noise present in the system. The main finding of our work is the successful control of the particles in the scattering region with a control smaller than noise. We have also analyzed and compared the escapes time of orbits in the scattering region for different situations. Finally, we believe that our results might contribute to a better understanding of both chaotic scattering phenomena and the application of the partial control technique to continuous dynamical systems.",
keywords = "chaotic scattering, Controlling chaos, escaping dynamics",
author = "Mattia Coccolo and Seoane, {Jes{\'u}s M.} and Samuel Zambrano and Sanju{\'a}n, {Miguel A F}",
year = "2013",
month = "1",
doi = "10.1142/S0218127413500089",
language = "English",
volume = "23",
journal = "International Journal of Bifurcation and Chaos in Applied Sciences and Engineering",
issn = "0218-1274",
publisher = "World Scientific Publishing Co. Pte Ltd",
number = "1",

}

TY - JOUR

T1 - Partial control of escapes in chaotic scattering

AU - Coccolo, Mattia

AU - Seoane, Jesús M.

AU - Zambrano, Samuel

AU - Sanjuán, Miguel A F

PY - 2013/1

Y1 - 2013/1

N2 - Chaotic scattering in open Hamiltonian systems is relevant for different problems in physics. Particles in such kind of systems can exhibit both bounded or unbounded motions for which escapes from the scattering region can take place. This paper analyzes how to control the escape of the particles from the scattering region in the presence of noise. For that purpose, we apply the partial control technique to the Hénon-Heiles system, which implies that we need to use a control smaller than the noise present in the system. The main finding of our work is the successful control of the particles in the scattering region with a control smaller than noise. We have also analyzed and compared the escapes time of orbits in the scattering region for different situations. Finally, we believe that our results might contribute to a better understanding of both chaotic scattering phenomena and the application of the partial control technique to continuous dynamical systems.

AB - Chaotic scattering in open Hamiltonian systems is relevant for different problems in physics. Particles in such kind of systems can exhibit both bounded or unbounded motions for which escapes from the scattering region can take place. This paper analyzes how to control the escape of the particles from the scattering region in the presence of noise. For that purpose, we apply the partial control technique to the Hénon-Heiles system, which implies that we need to use a control smaller than the noise present in the system. The main finding of our work is the successful control of the particles in the scattering region with a control smaller than noise. We have also analyzed and compared the escapes time of orbits in the scattering region for different situations. Finally, we believe that our results might contribute to a better understanding of both chaotic scattering phenomena and the application of the partial control technique to continuous dynamical systems.

KW - chaotic scattering

KW - Controlling chaos

KW - escaping dynamics

UR - http://www.scopus.com/inward/record.url?scp=84874640290&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84874640290&partnerID=8YFLogxK

U2 - 10.1142/S0218127413500089

DO - 10.1142/S0218127413500089

M3 - Article

AN - SCOPUS:84874640290

VL - 23

JO - International Journal of Bifurcation and Chaos in Applied Sciences and Engineering

JF - International Journal of Bifurcation and Chaos in Applied Sciences and Engineering

SN - 0218-1274

IS - 1

M1 - 1350008

ER -